MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)

AOMORI OLYMPUS CO., LTD. SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Model Number KD-VC611Q-07201S
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H4: the subject device was manufactured on august, 2022 based on the provided 3 digit lot information.The manufacture date cannot be identified since the subject device was not returned.The device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A company representative, on behalf of a user facility, reported to olympus that while using a single use preloaded sphincterotome v(distal wireguided) during a therapeutic endoscopic retrograde cholangiopancreatography, it frayed/broke while the device was energized.There was no death or serious injury that occurred, nor intervention performed, but there was an increase in procedure time which was only long enough to open and insert a new device.The procedure was completed with a different device.The patient outcome was stated to be as expected.The user facility reported three (3) instances of fraying/break.Patient identifier (b)(6) is for the first instance.Patient identifier (b)(6) is for the second instance.Patient identifier (b)(6) is for the third instance.This mdr is for the second instance.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation the specific cause of phenomenon could not be identified.The occurrence of the reported problem can be prevented by adhering to the instructions for use (ifu) which states the following: ¿¿ do not move the slider rapidly.This could damage the sphincterotome.¿ do not stretch the cutting wire too tightly.This could damage the sphincterotome.¿ olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE PRELOADED SPHINCTEROTOME V(DISTAL WIREGUIDED)
Common Device Name
SINGLE USE PRELOADED SPHINCTEROTOME
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16742901
Report Number9614641-2023-00527
Device Sequence Number15047819
Product Code KNS
UDI-Device Identifier04953170399381
UDI-Public04953170399381
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141991
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberKD-VC611Q-07201S
Device Lot Number28V
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/24/2023
Initial Report FDA Received Date04/14/2023
Supplement Report FDA Received Date06/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown